I recently had very dry, red, itchy patches on my chin, by my ears and down my neck. I went to my dermo and he gave me hydrocortisone valerate to use for two weeks and told me to stop using my differin for the time being. The spots around my neck and ears cleared up wonderfully and it seemed as though my chin cleared up ok, so after the two weeks I stopped with the hydrocortisone valerate and began to use this new face cream he gave me (starts with an s forget the name right now) after the first day of using it my chin flared up again and it stung. So I stopped using it on my chin and just used cetaphil lotion lightly on it.I still put my cream on my forehead but I wash my hands before touching any other part of my face and if I put make-up on I am sure to do my chin lightly first, wash my hands and then do the rest of my face. It's been a little over a week now and the spot is still very dry and red and it looks like it's spreading to the other side of my chin and a very little above my lip or I am breaking out because of not using any of my creams there...but it's not bumpy like acne. I feel helpless! I tried contacting my dermo but they don't have any appointments for like a month and I can't live like this anymore. Any suggestions?
I cannot confirm anything without examination,but it can be due to contact dermatitis or eczema. Wash the area several times with fresh water. Do not use any cosmetic products at the sites.You can apply some calamine lotion at the rash as it will help in soothing the skin. For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Symptoms can be exacerbated by dryness of the skin. Use good quality hypoallergenic moisturizers like cetaphil that you are already using to prevent moisture loss from the skin. If still the symptoms do not improve then pls get a clinical examination done by a dermatologist.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.